Tornadoes · United States · Florida · 2022

EF0 tornado, Yent Place, Florida, December 14, 2022

This EF0 tornado ran 0.3 miles across Franklin County on December 14, 2022, touching down at 8:54 PM EST and reaching 210 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
December 14, 2022
Touchdown
8:54 PM EST (01:54 UTC)
Lifted
8:56 PM EST (01:56 UTC)
On the ground
2 minutes
Path length
0.3 miles (0.5 km)
Path width
210 yards (192 m)
Deaths
0
Injuries
0
County
Franklin County
Touchdown point
29.923, -84.734
Lift-off point
29.928, -84.734
Record number
2212141954-01

What the Weather Service recorded

A strong cold front moved through the area during the Dec 14-15 time frame, bringing with it a round of beneficial rainfall. A few severe storms also occurred across the tri-state area, including a few tornadoes.

A brief EF0 tornado with max winds estimated at 85 mph touched down about 0.75 miles north of New River Primitive Campsite 8 in the Tates Hell State Forest. The tornado tracked to the northeast towards the New River, where it lifted. Through its path, a few larger pine trees were snapped, and several smaller pine trees were snapped or uprooted before lifting.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

14 minutes of warning. NWS TAE issued a tornado warning for this county at 01:40 UTC, 14 minutes before the tornado touched down, in force until 02:17 UTC.

The county was under a tornado watch, issued at 00:01 UTC and running to 07:00 UTC.

Issued (UTC)ExpiredProductOffice
08:43 UTC06:00 UTCRip Currents StatementTAE
23:16 UTC00:00 UTCSevere Thunderstorm WarningTAE
23:19 UTC23:45 UTCTornado WarningTAE
23:43 UTC00:15 UTCTornado WarningTAE
23:56 UTC00:45 UTCSevere Thunderstorm WarningTAE
00:01 UTC07:00 UTCTornado WatchTAE
00:20 UTC00:45 UTCTornado WarningTAE
00:36 UTC00:55 UTCTornado WarningTAE
00:41 UTC01:21 UTCSevere Thunderstorm WarningTAE
01:19 UTC01:45 UTCTornado WarningTAE
01:40 UTC02:17 UTCTornado WarningTAE
02:16 UTC02:27 UTCTornado WarningTAE
07:02 UTC11:13 UTCTornado WatchTAE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:38 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Dec 14, 8:51 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 14, 8:51 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
851 PM EST Wed Dec 14 2022

...New NEAR TERM, MARINE...

.NEAR TERM...
(Through Thursday)
Issued at 846 PM EST Wed Dec 14 2022

Ongoing scattered showers and thunderstorms, some severe, will
continue through the next few hours. The main line of storms is
expected to reach the western counties of the CWA beginning around
9pm CT and march east through the night into tomorrow morning.
Strong wind gusts and a few tornadoes are the main concerns. A
Tornado Watch is currently in effect through 2am ET. Be sure to
have multiple ways to receive warnings, especially while you're
sleeping tonight!

The QLCS will begin to gradually weaken as upper level support
moves off to the north and the stable layer near the surface
strengthens with eastern extent. The QLCS is expected to move out
of the CWA by the late morning, ushering in clear and dry
conditions as high pressure builds in its wake. High temperatures
are expected to range from the low 60s to low 70s and overnight
lows will drop into the low 40s as a dry, cold continental airmass
envelops the region.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 358 PM EST Wed Dec 14 2022

In the wake of the strong cold frontal passage on Thursday, a much
cooler and drier air mass is in store for Thursday Night. Lows
away the coast will range from the mid-30s to mid-40s. A continued
dry air mass through Friday Night as high pressure gradually
builds in. High temperatures on Friday mostly in the 60s, which is
near average, falling back to the mid-30s to mid-40s Friday
Night.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 358 PM EST Wed Dec 14 2022

From this weekend into the middle of next week, we'll be watching
a couple southern stream systems lead to the development of waves
of low pressure in the gulf. The first opportunity for showers is
Saturday and Saturday Night, with the highest chances south of a
Valdosta to Panama City line. The next chance of precip looks to
be Monday Night thru Tuesday Night, and may be more significant.
Overall, with low tracks expected to remain south of the area, we
kept thunder out of the forecast, as instability is lacking attm.
The bigger story may be highs only reaching the 50s this weekend
into early next week, and combined with the aforementioned clouds/
precip, would make it feel raw at times. The precip timing as well
as temps will be fine tuned, as there is uncertainty. For example,
temps have the potential to run warmer than currently forecast.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM EST Wed Dec 14 2022

Showers and thunderstorms, some severe, are making their way into
our CWA this evening. Scattered thunderstorms will continue
through this evening. TLH and VLD may experience LLWS before the
squall line between 02z and 05z. The main line of storms, some of
which will be severe with strong wind gusts and a few tornadoes,
is expected to arrive at our western terminals between 05-08z. The
squall line will travel east through the overnight and morning
hours and should begin clearing out of the region around 14z with
some lingering showers behind. During the storms, expect IFR cigs
and low vsbys during the heavier rains. Following the rains, the
winds will shift to the northwest due to the frontal passage. The
winds may still be gusting up to 20kts into the afternoon. Cigs
will begin to lift late in the morning and we can expect clear
skies by 12z Thursday.

&&

.MARINE...
Issued at 837 PM EST Wed Dec 14 2022

A strong cold front will move across the coastal waters tonight
into Thursday. Preceding this front, winds will increase ahead of
a fast moving line of severe thunderstorms, which will sweep
across the waters from west to east late this evening into
Thursday morning. These storms will be capable of producing
waterspouts and gusty winds. A Small Craft Advisory is in effect
thru Thursday. In addition, brief gale force wind gusts are
possible mainly west of the Ochlocknee River, well ahead of the
line of severe thunderstorms. Looking ahead, more tranquil
conditions will return on Friday into Saturday. North to northeast
winds will increase to around 20 knots on Sunday and Monday.

&&

.FIRE WEATHER...
Issued at 358 PM EST Wed Dec 14 2022

A cold front will bring storms to the area tonight with a
wetting rain to much of the region. Past this, a cold and dry
continental airmass will fill in which will raise the fire ceiling
and drop RH values to near critical values through the period. No
fire weather concerns are expected at this point in time.

&&

.HYDROLOGY...
Issued at 358 PM EST Wed Dec 14 2022

There is a marginal risk for excessive rainfall tonight into
Thursday morning mainly west of an Albany to Tallahassee line. As
a squall line tracks across the tri-state region during this time
frame, localized rainfall amounts of 1 to perhaps 2 inches are
possible. Given the dry antecedent conditions, main concern is
ponding of water in low-lying/urban areas leading to minor
flooding. Looking ahead, next chance of any meaningful rainfall is
Monday Night into Tuesday Night, the bulk of which looks to
remain south of I-10 attm.

&&

.SPOTTER ACTIVATION STATEMENT...
Spotter activation is requested. Spotters should safely report
severe weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   60  68  42  64 / 100  50   0   0
Panama City   56  64  45  64 / 100  10   0   0
Dothan        52  61  38  60 / 100  10   0   0
Albany        57  64  39  61 / 100  30   0   0
Valdosta      61  68  40  63 /  90  70   0   0
Cross City    66  73  44  67 /  70  90   0   0
Apalachicola  61  68  45  65 / 100  30   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
     114-115.

     High Surf Advisory until 1 PM EST Thursday for FLZ108-112-114.

GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Thursday for GMZ730-750-752-
     755-765-770-772-775.

&&

NEAR TERM...Montgomery/Worster
SHORT TERM...Franck
LONG TERM....Franck
AVIATION...Montgomery
MARINE...Franck
FIRE WEATHER...Worster
HYDROLOGY...Franck

In the hours before

Special weather statement, Dec 14, 3:46 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM CST Wed Dec 14 2022

ALZ068-FLZ009-142115-
Geneva AL-Holmes FL-
246 PM CST Wed Dec 14 2022

...A strong thunderstorm will impact portions of eastern Geneva and
northeastern Holmes Counties through 315 PM CST...

At 246 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Geneva, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hartford, Slocomb, Malvern, Esto, Noma, Black, Miller Crossroads,
Fadette, Kellys Crossroads, Bethlehem, High Bluff, Dundee, Bald Hill,
Holland Crossroads, Hendrix Crossroad, Bailey Crossroad, Light, Ards
Crossroads, Smith Crossroads and Noma Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3120 8573 3120 8549 3108 8549 3084 8568
      3093 8586
TIME...MOT...LOC 2046Z 209DEG 28KT 3095 8574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Dec 14, 3:46 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM EST Wed Dec 14 2022

FLZ012>014-112-142130-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
346 PM EST Wed Dec 14 2022

...A strong thunderstorm will impact portions of eastern Bay and
southwestern Calhoun Counties in the Panhandle of Florida through 430
PM EST/330 PM CST/...

At 346 PM EST/246 PM CST/, Doppler radar was tracking a strong
thunderstorm over Tyndall Air Force Base, or near Callaway, moving
north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Nixon, Bayhead, Allanton, Beacon Beach, Bay Harbor, College Station,
Bayou George, Camp Flowers, Gainer Spring, Bennett, Youngstown,
Cairo, Brannonville, Broad Branch and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3043 8555 3033 8526 3020 8534 3017 8536
      3012 8539 2995 8550 3002 8567
TIME...MOT...LOC 2046Z 200DEG 29KT 3005 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG
Local storm report, Dec 14, 4:57 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     WATER SPOUT      2 SW WEST PANAMA CITY   30.16N 85.83W
12/14/2022                   GMZ750             FL   BROADCAST MEDIA

            MULTIPLE PICTURES AND VIDEOS ON SOCIAL MEDIA
            AND IN BROADCAST MEDIA OF A PAIR OF
            WATERSPOUTS A COUPLE MILES OFF THE SHORE OF
            PANAMA CITY BEACH.

&&

AH
Special weather statement, Dec 14, 7:45 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 PM CST Wed Dec 14 2022

FLZ010-011-150115-
Jackson FL-Washington FL-
645 PM CST Wed Dec 14 2022

...A strong thunderstorm will impact portions of northwestern Jackson
and northeastern Washington Counties through 715 PM CST...

At 645 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Chipley, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marianna, Malone, Cottondale, Greenwood, Alford, Campbellton, Bascom,
Richter Crossroads, Jacob City, Kynesville, Steele City, Cottondale
Airport, Jacobs, Bahoma, Ellaville and Sills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for southeastern
Alabama...and the Panhandle of Florida.

&&

LAT...LON 3100 8538 3100 8507 3097 8503 3069 8537
      3080 8553
TIME...MOT...LOC 0045Z 222DEG 22KT 3081 8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haner
Special weather statement, Dec 14, 8:03 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
803 PM EST Wed Dec 14 2022

ALZ069-FLZ011-GAZ142-150130-
Houston AL-Jackson FL-Early GA-
803 PM EST Wed Dec 14 2022

...A strong thunderstorm will impact portions of eastern Houston,
north central Jackson and southwestern Early Counties through 830 PM
EST/730 PM CST/...

At 803 PM EST/703 PM CST/, Doppler radar was tracking a strong
thunderstorm near Cottonwood, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cottonwood, Ashford, Columbia, Malone, Greenwood, Gordon, Jakin,
Bascom, Saffold, Pansey, Crosby, Grangeburg, Howards Mill, Lovetown,
Sealy Springs, Killarney, Chattahoochee SP, Lucy, Farley Nuclear
Plant and Cedar Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM EST/100 AM CST/ for
southeastern Alabama...the Panhandle of Florida...and southwestern
Georgia.

&&

LAT...LON 3117 8492 3110 8492 3107 8495 3107 8503
      3105 8501 3102 8501 3085 8519 3099 8538
      3131 8514 3131 8511
TIME...MOT...LOC 0103Z 220DEG 26KT 3099 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haner
Special weather statement, Dec 14, 8:45 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
845 PM EST Wed Dec 14 2022

GAZ142-143-155-150215-
Miller GA-Seminole GA-Early GA-
845 PM EST Wed Dec 14 2022

...A strong thunderstorm will impact portions of western Miller,
southern Early and northwestern Seminole Counties through 915 PM
EST...

At 845 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Donalsonville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Blakely, Centerville, Jakin, Saffold, Howards Mill, Mayhaw,
Cuba, Killarney, Enterprise, Harmony Church Rd/hwy 45, Cedar Springs,
Jeterville and Hentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM EST for southeastern
Alabama...and southwestern Georgia.

&&

LAT...LON 3122 8467 3101 8499 3102 8501 3105 8501
      3107 8503 3111 8503 3112 8506 3114 8506
      3116 8508 3138 8491
TIME...MOT...LOC 0145Z 219DEG 28KT 3111 8499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haner

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tallahassee Rgnl, FL (KTLH), 00:00Z

1.9 hours before the tornado, 67 km from the path. December 15, 2022.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 172 joules per kilogram, CIN -15, lifted condensation level 513 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-12-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 222 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-15 J/kg
Surface CAPE
135 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The surface observations

Apalachicola Municipal (Asos) (AAF), 36 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:55 UTC160° 16 kt1010.5
00:00 UTC160° 17 kt1010.5
00:03 UTC7271160° 15 kt221010.5
00:05 UTC160° 15 kt1010.5-RA
00:10 UTC160° 15 kt1010.5-RA
00:15 UTC160° 16 kt1010.5-RA
00:20 UTC160° 16 kt1010.5+RA BR
00:25 UTC160° 16 kt1010.2-RA BR
00:30 UTC160° 16 kt1010.5-RA BR
00:35 UTC170° 16 kt1010.5RA BR
00:40 UTC150° 11 kt1010.5+RA BR
00:40 UTC7272160° 12 kt221010.5VCTS +RA BR
00:42 UTC7272160° 15 kt191010.5VCTS +RA BR
00:45 UTC170° 14 kt1010.8+RA BR
00:50 UTC190° 11 kt1011.2+RA BR
00:53 UTC7171200° 9 kt1011.5+RA BR
00:55 UTC170° 5 kt1011.2+RA BR
00:56 UTC7171 4 kt1011.2VCTS +RA BR
01:00 UTC 11 kt1010.2+RA FG
01:05 UTC 18 kt1010.2+RA BR
01:05 UTC6969340° 18 kt221010.2VCTS +RA BR
01:10 UTC 13 kt1010.2+RA BR
01:13 UTC6969340° 10 kt231010.8+TSRA BR
01:15 UTC350° 5 kt1010.5-RA BR
01:16 UTC7070 4 kt1010.5-TSRA BR
01:20 UTC190° 10 kt1010.5
01:23 UTC7272170° 9 kt141010.5TS
01:25 UTC170° 11 kt1010.5
01:30 UTC170° 13 kt1010.5
01:35 UTC7271170° 13 kt181010.5VCTS
01:35 UTC170° 13 kt1010.5
01:40 UTC170° 14 kt1010.5
01:43 UTC7271170° 13 kt1010.5
01:45 UTC170° 14 kt1010.5
01:50 UTC170° 16 kt1010.5
01:53 UTC7271170° 15 kt211010.5
01:55 UTC170° 15 kt1010.5
02:00 UTC170° 16 kt1010.8
02:05 UTC170° 14 kt1010.5
02:10 UTC170° 14 kt191010.5
02:15 UTC170° 15 kt1010.5
02:20 UTC160° 15 kt1010.2
02:25 UTC170° 17 kt1010.5
02:30 UTC170° 14 kt191010.5
02:35 UTC170° 15 kt1010.5
02:40 UTC170° 13 kt1010.5
02:45 UTC170° 11 kt1010.5
02:50 UTC160° 11 kt1010.5
02:53 UTC7271160° 12 kt1010.2
02:55 UTC160° 13 kt1010.2
03:00 UTC170° 14 kt1010.2
03:05 UTC170° 13 kt1010.2
03:10 UTC170° 15 kt1010.2
03:15 UTC170° 14 kt1009.8
03:20 UTC170° 14 kt1009.8
03:25 UTC160° 13 kt1009.8
03:30 UTC170° 13 kt1010.2
03:35 UTC170° 14 kt1010.2
03:40 UTC170° 15 kt1010.2
03:45 UTC170° 16 kt1010.2
03:50 UTC170° 14 kt1009.8
03:53 UTC7271170° 16 kt1009.8

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tallahassee radar (KTLH), 65 km away, was scanning. The volume nearest the touchdown began at 01:52 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:54 UTCTORNADO5 Wsw Twin PoleLiberty, FLTDS LOCATED IN LIBERTY COUNTY.
01:20 UTCTSTM WND DMG2 E FranklinFranklin, FLPOWER OUTAGES REPORTED BY UTILITY COMPANY CAUSED BY FALLEN TREES.
01:56 UTCTORNADO5 Nnw Yent PlaceFranklin, FLTDS LOCATED IN FRANKLIN COUNTY.
02:32 UTCTORNADO1 W SopchoppyWakulla, FLSOCIAL MEDIA USER FROM TWITTER REPORTED TREES DOWN ABOUT ONE MILE WEST OF SOPCHOPPY FL, LOCATION IS ESTIMATED.
02:37 UTCTORNADO2 Nw SopchoppyWakulla, FLTWO TREES DOWN ON SMITH CREEK RD, REPORTED BY TRAINED STORM SPOTTER.
03:15 UTCTORNADO2 Wnw BethelWakulla, FLTREES DOWN ON ROAD REPORTED BY EMERGENCY MANAGER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of December 14, 2022

37 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 141:04 AM CSTEF0Holmes, MS5.9100$10,000
December 142:54 AM CSTEF1Adams, MS5.2300$75,000
December 143:24 AM CSTEF1Jefferson, MS4.5300$50,000
December 144:44 AM CSTEF0Forrest, MS0.250$40,000
December 145:09 AM CSTEF1Jones, MS4.050$20,000
December 145:14 AM CSTEF0Hinds, MS0.870$1,000
December 145:48 AM CSTEF1Copiah, MS6.3150$10,000
December 146:02 AM CSTEF1Madison, MS9.01,000$51,000
December 146:30 AM CSTEF0Rankin, MS3.8400$50,000
December 146:44 AM CSTEF2Rankin, MS3.6250$700,000
December 147:37 AM CSTEF1Scott, MS5.2400$40,000
December 147:58 AM CSTEF1Scott, MS0.8200$50,000
December 147:58 AM CSTEF1Jefferson Davis, MS6.5250$50,000
December 149:25 AM CSTUnratedEvangeline Parish, LA0.01
December 1410:49 AM CSTEF2Iberia Parish, LA5.230016$500,000
December 1410:52 AM CSTUnratedIberia Parish, LA0.210
December 1411:58 AM CSTEF1Tangipahoa Parish, LA6.850$5,000
December 1412:08 PM CSTEF2Jasper, MS25.0600$311,000
December 141:13 PM CSTEF2Forrest, MS1.9125$100,000
December 141:57 PM CSTEF1Lauderdale, MS8.1300$40,000
December 142:19 PM CSTEF2Clarke, MS19.51,000$300,000
December 142:20 PM CSTEF2Saint Charles Parish, LA9.87518$250,000
December 142:54 PM CSTEF0Saint Tammany Parish, LA7.750
December 143:02 PM CSTEF0Terrebonne Parish, LA1.650$100,000
December 143:17 PM CSTEF1Sumter, AL4.4225
December 143:28 PM CSTEF1Forrest, MS3.950$40,000
December 143:49 PM CSTEF2Jefferson Parish, LA10.620010$150 million
December 143:56 PM CSTEF0Pearl River, MS2.075
December 144:43 PM CSTUnratedSaint Bernard Parish, LA4.050
December 145:01 PM CSTUnratedPlaquemines Parish, LA7.150
December 145:40 PM CSTEF2Washington, AL3.4140
December 145:48 PM CSTEF2Choctaw, AL2.7120
December 145:52 PM CSTEF1Harrison, MS2.3100
December 147:54 PM ESTEF0Liberty, FL3.625
December 149:29 PM ESTEF1Wakulla, FL5.775$50,000
December 148:55 PM CSTEF0Walton, FL1.625
December 1410:14 PM ESTEF0Wakulla, FL1.525

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.